Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

173 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What are the side effects of Sinarest AF?

Answered by
Dr.
Dr. Pradeep Kumar

Pediatrician, Cardiology

Practicing since :2006

Answered : 1907 Questions

default
Posted on Thu, 9 Mar 2017 in Child Health
Question: Hi,
Pahlavi here accidentally given Sinarest AF syrap 2.5 ml to my baby 13 months old. Which wrong what are the side effects please help me
doctor
Answered by Dr. Pradeep Kumar 48 minutes later
Brief Answer:
2.5 ml is not an overdose

Detailed Answer:
Hello

Thanks for asking on this platform

Sinarest AF contains pseudoephedrine a decongestant and chlorpheniramine an antiallergic. It is used in cold and nasal congestion.
I won't get overly worried as 2.5 ml is normal dose for 13 months old child.
Very rarely few child may develop hypersensitivity reaction like increased heart rate, irritability, nausea, anxiety etc even with normal dose.
Although the chance of side effect is very remote with this dose, still I would suggest you to observe for any significant abnormality. If you notice any please consult your pediatrician.

Regards
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Pradeep Kumar 17 minutes later
Pediatrician sugessted to give sinarest drops 0.7 but I gave sinarest syrup 2.5 ml so there will be no problem?
doctor
Answered by Dr. Pradeep Kumar 16 minutes later
Brief Answer:
Strength of sinarest af drop differs from the syrup

Detailed Answer:
Sinarest AF drops contains 1 mg of chlorpheniramine in 1 ml while sinarest af syrup contains 2 mg of chlorpheniramine per 5 ml.
So 2.5 ml of syrup will be equivalent to 1 ml of drop.
For 13 months old baby the dose of drop is 0.5-0.9 ml three to four times a day.
So again I won't get worried as for any medication the side effects occur only when it is taken at least 3-4 times more than normal dose.
Regards
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  

Recent questions on  Hypersensitivity

doctor1 MD

Hi, about 2 months ago, I saw several doctors for a problem I was having (burning tongue). Of all specialists, my dentist was the one who helped me. She said it could be a hypersensitivity to tap and/or bottled water. She suggested Figi water. I...

doctor1 MD

I think I got an insect bite just above my anus. It was about 1/2 inch wide and about 1 1/2 inches long . I got it about 10 days ago and it is slowly getting smaller but is not gone yet. There was a matching area on both sides and my husband...

doctor1 MD

My husband got flu like systems on way home from Alaska three years ago. He recovered & a week later developed the "most severe headache he had ever had" The right side of his face started drooping & the uvula swelled twice it's normal side, so we...

doctor1 MD

Im on the crinone gel which I took about five hours ago, about an hr and a half ago my left labia around my clitoris started to swell to about twice its normal size.. I dont have cramping or anything pain related, but I feel asif I should be worried? Ive been on the gel for about three weeks now and havent experienced anyrhing but this so far... And im high risk at almost 24 weeks.

doctor1 MD

I have been on Chlomid a few weeks ago, i ovulated last tuesday; my husband & i had sex...since wednesday i get hot spots in various places all through the day &i they itch...does it have anything to do with this (hopefully side effect of pregnancy) or could it be something else like a drug side effect from my pharmacy changing my adipex?

doctor1 MD

Hello...

My mom is suffering from Hypersensitivity pneumonitis, she was diagnosed with this disease 5 years back and got complete recovery however recently she started getting same symptoms and the CT is more severe than before...her pulmonologist has put her on prednisone and asked us to wait for 2-3 months to see how much she recovers. He hasn't asked for any other test except WBC count check.

I am very much worried and wants to know the severity this time, Since her lower lungs show some honey combing (slight) + some amount of intralobular nodules and septal thickening, i am more worried. Though after studying many cases i have found that such CT images are present in HP patient. I just want to know what is the difference between Idiopathic pulmonary fibrosis and hypersensitivity pneumonitis. What kind of pathological tests determines the difference?

doctor1 MD

I had severe hypersensitivity pneumonitis in 2005, my chest swelled within minutes and my ribs cracked. Scar tissue on bottom 1/3 of lungs, IPF. Occasionally my chest will swell up within minutes, I have no idea why.
Age 60, weight 200, asthma, RA, pulmonary fibrosis, hypersensitivity pneumonitis.

Now I have rattles, per my GP, and my chest has expanded 4 inches. What causes this swelling, and is it an emergency with the rattles? No pneumonia on chest x-ray.